Hi everybody, ever since I was a teen I had depression and general anxiety symptoms. But I seeked treatment in my early 20's. I been on every ssri's, ssnri's, seroquel, abilify, vibriid, etc and none really worked with the exception of klonopin for my anxiety. I even qualified to vet ECT. My depression, general anxiety has basically disable me in many ways. I was diagnose 3 times with dysthymia and general anxiety. I know that Lamictal is for bipolar disorder and mood disorder. So, if my mood is always low and chronic and I never have any mania episodes why would my doctor put me on Lamictal? Right now, I'm on prozac, Wellbutrin xl, klonopin, trazodone (for insomnia )and started a week ago Lamictal 25 mg. I'm titrating up Next week to 50 MG. Also, I feel fatigued, tired, and sedated as it is. I hate meds that sedate me and makes me slow. I told my doctor as long as it doesn't make me more sedated and slow, I'll give it a try. She says that she believes Lamictal might work for me to the point that hopefully i won't have to take all the meds I'm taking right nos. Her confidence with Lamictal gave me some hope but I will like to read the opinions of people who take Lamictal with my situation. Thanks.
While Lamictal is an anticonvulsant used as a mood stabilizer it can help with depression. Since you have tried many different antidepressants, Seroquel and Abilify, this is a good option to try. I use to take it and had great success with very little side effects once I was use to it.
I know that it's very scary to be prescribed a medication that is approved for a mental illness you do not have. Depression already comes with enough stigma, now add a bipolar medication to the mix, right?
All I can tell you is personal experience. After also trying "everything" and only getting so far, I was ready to drop worry about any labels and just be happy if something could change my life.
Wellbutrin and Klonopin as well as Topomax and Savella were my "cocktail". I have a complex pain management issue following a broken back and vertebral disease, but in terms of mental health, I have what I would consider treatment-resistant depression, anxiety and PTSD.
The Welldbutrin got me out of danger, so that was a big step, and the Klonopin stopped the panic attacks, but I still wasn't having a full and vibrant life, nor was I seeking relationships with others. I pretty much went to work every day, then went straight home and went to bed. I would stay in bed all weekend.
I have no hint is psychosis in my profile, and no mania. I was prescribed Lamictal to help depression and anxiety. With those two disorders, I would often think the worst, and once I clicked into an idea, I wouldn't be able to let it go. I've been through YEARS of cognitive behavioral therapy, so I knew the logical approach to take with these issues; there was simply something in my psychology that wouldn't let me put it away. That caused a great deal of stress and inappropriate anger and frustration.
So, while Lamictal is used for those with bipolar to level out the swinging from depression to mania and back, it made sense to me that the same medication could help control my anxiety and panic swings that would spool my depressive swings into anger, frustration, resentment, and deep hurt.
It was almost like I had been waiting for it my whole life. I had no confidence in it - no more than anything else I had ever tried... but the very first week I was on it, instead of staying home for the weekend, I went to the X-Games. Normally, I am extremely uncomfortable in crowds, but I was making new friends and having a great time, and got to enjoy a Metallica concert at the end of the night. I thought, OMG... so this is what "living" is like.
As the dose has gradually gone up and I'm now in the more therapeutic region, people are saying that I smile more, I carry myself with more confidence (they ask things like "did you get a hair cut?" "did you lose weight?"); they can tell something is different about me, but they don't know what it is.
I have reunited with family members that I cut out of my life 5 years or more ago because of some anger or resentment, and I've seen how nice it feels to spend time with them and not be so alone.
I was never a hoarder, nor did I live in absolute filth, but my home was an embarrassing wreck, and I couldn't bring myself to care enough to do anything about it. I suddenly find that I'm motivated to get things clean and organized again, having personal pride in myself and my possessions, and I can thank Lamictal for all of this.
I understand that you are bothered by the sleepy side-effects. I actually have the opposite effect from it - it gives me insomnia! Every body is different. So for me, I am told to take my larger dose in the morning, and then I take a smaller dose in the evening, but because of the insomnia, I take it early evening, like 6 PM. For someone like you (if Dr. Is on-board), your job will have to be to find that sweet spot... to take it before bed since it makes you sleepy, but not so late that you have trouble waking up to your alarm clock in the morning. And then, as you go through dosage adjustments, finessing that sweet spot again.
I wish you the best of luck, and would love to hear how you do as you titrate up and get adjusted to whatever your final therapeutic dose might be. Please feel free to ask any questions you might have!
You appear to be on WAY too many meds. I don't see adding Lamictal will help you. I took it for a very short time and got off of it in a few days. It made me extremely down, drowsy, lethargic, and depressed. I was taking 375 mg. Effexor at the time. When my psychiatrist prescribed Cymbalta my pharmacist would not fill it because of the serotonin syndrome effect. I ended up weaning off Effexor and staying on Cymbalta.
YOU are on THREE antidepressants!!! Prozac, Wellbutrin and Trazodone.
The last thing you need is more meds!
- Lamictal Information for Consumers
- Lamictal Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lamictal (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have to wean myself off lamictal (anti-seizure and mood stabilizer). I take it w/ zoloft. pls help
Posted 17 Nov 2009 • 4 answers
Posted 11 Jan 2013 • 3 answers
Posted 10 May 2013 • 7 answers
Posted 26 Mar 2015 • 3 answers
Posted 24 Aug 2015 • 2 answers